Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 32, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 12, 2022, 3:11 AM CDT for 5 counties in Nebraska. It took effect at Oct 12, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2022, 3:11 AM CDT (08:11 UTC)
- In effect from
- Oct 12, 2022, 12:00 PM CDT
- Expired
- Oct 12, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Custer County, NE, Garfield County, NE, Holt County, NE, Loup County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 122 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142 WWUS83 KLBF 120811 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 311 AM CDT Wed Oct 12 2022 NEZ209-121615- /O.NEW.KLBF.FW.W.0032.221012T1700Z-221013T0100Z/ /O.NEW.KLBF.FW.A.0029.221013T1700Z-221014T0100Z/ Loup Rivers Basin- 311 AM CDT Wed Oct 12 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR PORTIONS OF NORTH CENTRAL NEBRASKA... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW HUMIDITY FOR PORTIONS OF NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for strong winds and low humidity, which is in effect from noon today to 8 PM CDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for strong winds and low humidity is in effect from Thursday afternoon through Thursday evening. * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...This afternoon and evening. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 19 percent. * TEMPERATURES...In the lower 50s. * IMPACTS...Any fires that develop will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ219-121615- /O.NEW.KLBF.FW.A.0029.221013T1700Z-221014T0100Z/ Loess Plains- 311 AM CDT Wed Oct 12 2022 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW HUMIDITY FOR PORTIONS OF NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for strong winds and low humidity, which is in effect from Thursday afternoon through Thursday evening. * AFFECTED AREA...Fire Weather Zone 219 Loess Plains. * TIMING...Thursday afternoon and evening. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...In the lower 60s. * IMPACTS...Any fires that develop will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
428 WWUS83 KLBF 121937 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 237 PM CDT Wed Oct 12 2022 NEZ209-130345- /O.UPG.KLBF.FW.A.0029.221013T1700Z-221014T0100Z/ /O.NEW.KLBF.FW.W.0033.221013T1700Z-221014T0100Z/ /O.CON.KLBF.FW.W.0032.000000T0000Z-221013T0100Z/ Loup Rivers Basin- 237 PM CDT Wed Oct 12 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR FOR WIND AND LOW HUMIDITY FOR THE LOUP RIVERS BASIN... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW HUMIDITY FOR THE LOUP RIVERS BASIN... The National Weather Service in North Platte has issued a Red Flag Warning for strong winds and low humidity, which is in effect from noon to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...This afternoon and evening. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURES...In the lower 60s. * IMPACTS...Any fires that develop will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ219-130345- /O.UPG.KLBF.FW.A.0029.221013T1700Z-221014T0100Z/ /O.NEW.KLBF.FW.W.0033.221013T1700Z-221014T0100Z/ Loess Plains- 237 PM CDT Wed Oct 12 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW HUMIDITY FOR LOESS PLAINS... The National Weather Service in North Platte has issued a Red Flag Warning for strong winds and low humidity, which is in effect from noon to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 219 Loess Plains. * TIMING...Thursday afternoon and evening. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURES...In the upper 60s. * IMPACTS...Any fires that develop will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-208-130345- /O.NEW.KLBF.FW.W.0033.221013T1700Z-221014T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 237 PM CDT Wed Oct 12 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW HUMIDITY FOR PORTIONS OF THE SANDHILLS AND THE NIOBRARA VALLEY... The National Weather Service in North Platte has issued a Red Flag Warning for strong winds and low humidity, which is in effect from noon to 8 PM CDT Thursday. * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...Thursday afternoon and evening. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURES...Around 60. * IMPACTS...Any fires that develop will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 12, 12:24 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Oct 12, 12:24 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1224 AM CDT Wed Oct 12 2022 .SHORT TERM...(This evening through Wednesday night) Issued at 254 PM CDT Tue Oct 11 2022 The forecast focus in the short term is precipitation chances this evening into tonight and the strong wind potential through the short term period. Critical fire weather concerns exist today and elevated fire weather concerns exist Wednesday and Thursday, see Fire Weather Discussion below for more details. Currently much of the Plains region is under northwesterly flow aloft with a deep upper level trough of low pressure situated across central Canada. South of this feature, an upper level low is positioned off the coast of southern California with upper level high pressure to the north off the coast of the PNW. At the surface, troughing associated with the upper level low extends south from northern Manitoba into the Dakotas and northern Nebraska. In addition to this, a surface cold front trailing from the central Canadian low has pushed into the Panhandle and portions of the Sandhills bringing increased cloudiness and wind gusts to the region. An embedded shortwave trough is also expected to track across the region by late this afternoon and evening. This shortwave disturbance will intersect the advancing cold front leading to increased low-level convergence. With some marginal forcing, the potential for some isolated rain showers does exist across the forecast area. However, given how much dry air is at the surface, forecaster confidence remains low on whether or not any precipitation will reach the ground. With this in mind, will leave PoPs with a slight chance or less (<20%) with minimal QPF expected. Besides this, gusty northwesterly winds will persist as the disturbance moves through the area before diminishing overnight. Given recent observations and looking at BUFKIT soundings, forecaster confidence is high that winds will continue to increase into this evening with gusts peaking at 35 to 45 mph as the aforementioned cold front slides through the area. For tonight, low temperatures fall into the 30s to low 40s with a brief period of lighter northwest winds as the front exits to the southeast. Cloud cover will exit the region gradually overnight before becoming mostly clear for the day on Wednesday. As the upper level low tracks east into the Upper Great Lakes region, the tight pressure gradient will persist across much of the central CONUS. This will lead to increased winds for Wednesday, yet again. Forecaster confidence remains high that areas across northern and north central Nebraska will see the strongest of winds. Have continued with trending wind gusts up towards the NBM 90th percentile which has resulted in gusts of 40 to 45 mph though some locations may see gusts up to 50 mph. In addition to these gusty winds, areas that are sandy or have loose soil may create areas of patchy blowing dust which may lead to patchy reduced visibilities. Though not reaching High Wind criteria for our forecast area, those with outside plans should be aware of these strong winds and potential for patchy blowing dust and take necessary precautions. Behind the front, cold air will advect across the region bringing more seasonal temperatures to the area on Wednesday. A decent temperature gradient will exist across the forecast area as temperatures will greatly depend on the exact progression of the front. Highs across the north will fall into the mid to upper 50s which are nearly 15 to 20 degrees cooler than areas across the south with temperatures in the low to mid 70s. .LONG TERM...(Thursday through Tuesday) Issued at 254 PM CDT Tue Oct 11 2022 The upper trough of low pressure stalls across the Great Lakes region by the latter end of the week, maintaining northwesterly flow aloft and the tight pressure gradient across the central CONUS. Northwesterly winds will be gusty again for Thursday afternoon before diminishing overnight, with wind gusts up to 45 mph possible. Besides these gusty winds, Thursday's temperatures will turn to below normal with highs ranging from the upper 50s to 60s region wide. As for Friday, northwesterly winds will diminish some with portions of north central Nebraska seeing the strongest wind gusts of 35 mph. Temperatures are quick to climb back into the above normal range on Friday with highs in the upper 60s to mid 70s with areas across far southwestern Nebraska nearing 80 degrees. Expect breezy conditions to continue across the forecast area through the weekend as the upper low remains stationary across the Great Lakes region. Temperatures will remain at or just above normal for this time of year through the weekend with dry conditions expected. By the start of next week, the upper level low will finally begin to gradually track east across the northeast CONUS. Surface high pressure will encompass the region with dry and generally seasonal temperatures persisting through the end of the extended period. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1224 AM CDT Wed Oct 12 2022 VFR is expected across wrn and ncntl Nebraska overnight, Wednesday and Wednesday evening. An upper level disturbance across MT will move through ncntl Nebraska this morning and early this afternoon. Isolated sprinkles or light showers are possible with the disturbance. Winds increase to 32023G40KT around 15z this morning and subside to 30015G24KT around 01z this evening. && .FIRE WEATHER... Issued at 254 PM CDT Tue Oct 11 2022 A strong cold front will track into the forecast area late this afternoon and evening. Critical fire weather conditions are expected across much of the forecast area as minimum humidity values bottom out below 20 percent with strong northwesterly winds gusting to 35 to 45 mph. A Red Flag Warning continues to be in effect across all fire weather zones through 8pm CDT tonight. Elevated fire weather concerns will again be possible on Wednesday. Expect cooler temperatures behind the cold front with dew point values keeping humidity minimums generally above 20 percent, however, stronger northwesterly winds are forecasted with gusts of 45 mph possible. For Thursday, despite continued cooler temperatures, minimum relative humidity values remain limited at 20 to 30 percent with gusty northwest winds of 45 mph are possible. For Friday, temperatures rebound into the 60s to upper 70s across far southwestern Nebraska. These warmer temperatures will aid minimum humidity values to approach critical levels again. Though northwesterly winds diminish some from Thursday, expect gusts up to 35 mph possible. For Saturday and beyond, winds will be breezy though cooler weather should lessen overall fire weather concerns. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Viken LONG TERM...Viken AVIATION...CDC FIRE WEATHER...Viken
Hazardous weather outlook, Oct 11, 9:03 PM CDT, 6 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 903 PM CDT Tue Oct 11 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-130215- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 903 PM CDT Tue Oct 11 2022 /803 PM MDT Tue Oct 11 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated fire weather conditions are expected across parts of western and north central Nebraska Wednesday, Thursday and Friday. The concern is northwest winds gusting to 30 to 40 mph and humidity below 25 percent. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:11 AM CDT | Fire Weather Watch | LBF | Custer, Frontier, Garfield, Holt, Lincoln, Loup and 1 more | 11 hr |
| Oct 12, 2:37 PM CDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 29 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.